Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 63, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 25, 2013, 3:05 PM EDT for Carroll County, Columbiana County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2013, 3:05 PM EDT (19:05 UTC)
- Expired
- Jun 25, 2013, 3:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Carroll County, OH, Columbiana County, OH
The radar
The Pittsburgh radar (KPBZ), 62 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:45 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 25, 2:45 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 245 PM EDT TUE JUN 25 2013 .SYNOPSIS... WARM AND HUMID CONDITIONS WILL CONTINUE. IN ADDITION...SEVERAL UPPER LEVEL DISTURBANCES WILL BRING THE CHANCE FOR SHOWERS AND THUNDERSTORMS UNTIL A COLD FRONT PASSES ON THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... LOOKS LIKE CONVECTION WILL CONTINUE TO DEVELOP IN THE VICINITY OF THE TRAILING OUTFLOW BOUNDARY THAT IS CURRENTLY SET UP ROUGHLY ALONG THE I-80 CORRIDOR. WHILE THE MESOSCALE ANALYSIS SUGGESTS PLENTY OF INSTABILITY...WITH CAPE IN EXCESS OF 2500-3000 J/KG...SHEAR CONTINUES TO REMAIN MARGINAL AT BEST. THIS HAS LEAD TO VERY DISORGANIZED STORMS THUS FAR. HOWEVER...SEVERAL OF THE HI RES MODELS ARE CONTINUING TO SUGGEST A BIT MORE ORGANIZATION BY LATE THIS AFTERNOON. BOTH THE HRRR AND 4KM NAM SUGGEST THAT A MCS WILL DEVELOP AND PROPAGATE ALONG THIS SLOWLY SINKING BOUNDARY MENTIONED ABOVE...CROSSING THE FORECAST AREA BY 8PM. NOT COMPLETELY SOLD ON MCS DEVELOPMENT BUT...SINCE THE DETERMINISTIC MODELS CONTINUE TO SHOW A BREAK DOWN IN THE RIDGE AS A WEAK SHORTWAVE MOVES ACROSS THE GREAT LAKES THIS EVENING...BELIEVE THIS COULD BE ENOUGH TO AT LEAST HELP SOME STORMS REACH STRONG TO SEVERE LEVELS. FOR NOW...CONTINUED THE SCATTERED COVERAGE WORDING FOR THUNDERSTORMS AND WILL CONTINUE TO MONITOR UPSTREAM TRENDS. A SIMILAR SCENARIO REMAINS IN PLACE FOR WEDNESDAY. MODEL SOUNDINGS CONTINUE TO SUGGEST A BRIEF NORTHWESTERLY WIND COMPONENT AT MID LEVELS COULD POSSIBLY HELP SUPPORT STRONGER STORMS WEDNESDAY AFTERNOON...BUT COVERAGE REMAINS UNCERTAIN. A PERSISTENCE FORECAST FOR TEMPERATURES WAS MAINTAINED THROUGH THE PERIOD. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... STRONG AGREEMENT AMONGST NCEP CHAIN ON A MODEST MID LVL WAVE CROSSING THE WESTERN GREAT LAKES WED NGT INTO THUR. CONFIDENCE HAS INCREASED TO RAISE POPS FURTHER INTO THE CATEGORICAL RANGE. TIME OF DAY DOES NOT LEND ITSELF TO HAZARDOUS WEATHER...SO PRESENT THINKING IS WE EXPERIENCE A WELCOME RAIN WITH SCATTERED SUB-SEVERE STORMS. PROGRESSIVE PATTERN WITH IMPULSES CROSSING EVERY 18 TO 24 HOURS DOES NOT LEND ITSELF MUCH TIME FOR INSERTION OF DRY WEATHER. CONTINUED WITH CHANCE POPS THE BALANCE OF SHORT TERM AS INHERITED DATASET PRESENTLY ILLUSTRATES. THERMODYNAMIC PARAMETERS ARE NOT IMPRESSIVE FRIDAY FOR A SEVERE THREAT DESPITE A STRONG KINEMATIC ENVIRONMENT. SBCAPES PUSH 2.0 KJKG-1 W OF I-77 ALONG WITH BETTER BL EQUIV POT TEMP ADV...BUT MID LVL LAPSE RATES ARE MARGINAL /AROUND 5CKM-1 OR LESS/. AS H5 CYCLONE COILS UP ACRS EASTERN CANADA...ASSOCIATED HEIGHT FALLS WILL BRING COOLER AND LESS HUMID WEATHER OVER THE WEEKEND. INTERSECTION OF INSTABILITY AND LIFT WILL COINCIDE ON THE LEADING EDGE OF H7-H3 DCVA SUPPORTING RW/TRW DEVELOPMENT CLOSER TO LAKE ERIE. A COLD FRONT ENCROACHES SAT NGT BUT LIMITED MOISTURE ACCOMPANIES IT. DUE TO STAGNANT PATTERN LEANED HEAVILY ON BIAS CORRECTED MOSGUIDE GRIDS FOR TEMPS WHICH HAVE PREFORMED WELL RECENTLY. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... A SERIES OF SHRTWVS WL CONT TO DROP SE ACRS THE GT LKS RGN THRU MOST OF THE PD. THIS WL SPPRT SHWR/TSTM CHCS AT LEAST THRU SAT. MOISTURE MORE IN QUESTION BY SUN SO ONLY MENTIONED SLGT CHC POPS THEN. OTRW...WENT NO HIGHER THAN CHC POPS ATTM DUE TO TIMING UNCERTAINTIES IN INDIVIDUAL SHRTWVS. EXP TEMPS NR OR A SLGTLY ABV SEASONAL AVGS UNTIL HIGH PRES BLDS IN LT IN THE PD WITH SLGTLY BLO AVG READINGS. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... VFR CONDS CURRENTLY. BECOMING MORE UNSTABLE AS THE HEATING CONTINUES. DISTURBANCE MOVING ALONG THE OUTFLOW BOUNDARY FROM THE OVERNIGHT MCS WILL BE THE FOCUS OF THE NEXT CLUSTER OF STORMS THAT WILL MOVE THROUGH THE TAF SITES EARLY THIS EVENING WITH MVFR RESTRICTIONS IN TSRA. PTCHY MVFR IN BR IS PSBL FOR MANY TAF SITES DURING THE SUNRISE HOURS ON WEDNESDAY. OUTLOOK.../WEDNESDAY THROUGH SATURDAY/... VFR IS EXPD MUCH OF THE TIME...ALTHOUGH A SERIES OF DISTURBANCES WL BRING DAILY CHCS OF SHWRS/TSTMS WITH THE HIGHEST CHC BEING THU/THU NGT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 25, 9:29 AM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 929 AM EDT TUE JUN 25 2013 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-261330- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 929 AM EDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SLIGHT RISK FOR SEVERE STORMS LATE THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SLIGHT RISK FOR SEVERE STORMS WEDNESDAY. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 25, 11:59 AM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1159 AM EDT TUE JUN 25 2013
PAZ016-251615-
JEFFERSON PA-
1159 AM EDT TUE JUN 25 2013
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JEFFERSON COUNTY...
AT 1155 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF BROCKWAY...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BROCKWAY...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4120 7871 4119 7877 4113 7880 4114 7884
4129 7879 4126 7873 4124 7874 4123 7870
4120 7870
34Special weather statement, Jun 25, 3:00 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
300 PM EDT TUE JUN 25 2013
OHZ040-041-251930-
CARROLL OH-COLUMBIANA OH-
300 PM EDT TUE JUN 25 2013
...A STRONG THUNDERSTORM WILL AFFECT COLUMBIANA AND NORTHEASTERN
CARROLL COUNTIES...
AT 257 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
AUGUSTA...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
AUGUSTA... EAST ROCHESTER... MECHANICSTOWN...
MILLPORT... SALINEVILLE...
GUILFORD LAKE STATE PARK... SALEM...
LISBON... LEETONIA...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4091 8081 4091 8074 4064 8060 4057 8112
4073 8119 4073 8110 4080 8109 4091 8082
34The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 11:59 AM EDT | Special Weather Statement | PBZ | Jefferson | 16 min |
| Jun 25, 3:43 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 47 min |
| Jun 25, 4:36 PM EDT | Special Weather Statement | PBZ | Venango | 39 min |
| Jun 25, 4:42 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer, Venango | 63 min |
| Jun 25, 4:49 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Venango | 41 min |
| Jun 25, 5:03 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence, Mercer, Venango | 57 min |
| Jun 25, 5:06 PM EDT | Special Weather Statement | PBZ | Jefferson | 39 min |
| Jun 25, 5:16 PM EDT | Severe Thunderstorm Warning | PBZ | Forest, Venango | 59 min |
| Jun 25, 5:23 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 52 min |
| Jun 25, 5:37 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Mercer, Venango | 68 min |
| Jun 25, 5:47 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson, Venango | 73 min |
| Jun 25, 5:50 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Jefferson | 40 min |
| Jun 25, 5:54 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Beaver, Butler, Lawrence, Westmoreland | 81 min |
| Jun 25, 6:07 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Lawrence, Washington | 53 min |
| Jun 25, 6:12 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 48 min |
| Jun 25, 6:23 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Indiana, Jefferson | 82 min |
| Jun 25, 6:40 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler, Fayette, Washington, Westmoreland | 65 min |
| Jun 25, 6:45 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Indiana, Westmoreland | 75 min |
| Jun 25, 6:54 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington | 66 min |
| Jun 25, 7:09 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Westmoreland | 51 min |
| Jun 25, 7:13 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene | 62 min |
| Jun 25, 7:17 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 73 min |
| Jun 25, 7:51 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 39 min |
| Jun 25, 3:00 PM EDT | Special Weather Statement | PBZ | Carroll, Columbiana | 30 min |
| Jun 25, 3:38 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 22 min |
| Jun 25, 3:55 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Tuscarawas | 65 min |
| Jun 25, 4:11 PM EDT | Special Weather Statement | PBZ | Columbiana | 34 min |
| Jun 25, 4:52 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Harrison, Muskingum, Tuscarawas | 38 min |
| Jun 25, 5:04 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 56 min |
| Jun 25, 5:30 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Harrison, Jefferson, Muskingum, Noble and 1 more | 60 min |
| Jun 25, 6:04 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum | 56 min |
| Jun 25, 6:25 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Harrison, Monroe | 65 min |
| Jun 25, 6:27 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum, Noble | 63 min |
| Jun 25, 6:55 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Tuscarawas | 65 min |
| Jun 25, 7:24 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Monroe, Muskingum, Noble | 51 min |
| Jun 25, 7:34 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum, Noble | 56 min |
| Jun 25, 7:00 PM EDT | Severe Thunderstorm Warning | PBZ | Ohio | 30 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.